Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Increased the dosage of paxil. Had anxiety. Does it have side effects?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Upped my dosage per doctor discussion to 20 mg's of paxil. Have been on 10 mg for 10 + years. Took last night new dosage woke up in a.m. with more anxiety than I had before. Can I have the same effects day after day?
Posted Tue, 1 Oct 2013 in Women's Health
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:

Detailed Answer:
Thanks for using health-care magic for posting your query.
I have gone through your account and I can understand what you are going through.
Pail is actually paroxetine. Although it has its main action on Serotonin receptors , some times in it may act another neurotransmitter as well.
The reason for the anxiety could be due to this secondary actions.
You had upped your dose of paxil and that could have led to this kind of symptoms.
Most of the times these symptoms settle down by self as the body adapts to the changes. So most probably you won't be having this side effect for long and it's a transient phenomenon.
Hope that helps
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor